| Catalog Number |
201-90133 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the tips of 2 pyrenees non-tapered torque drivers stripped and another one broke intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.This report will capture the first of two tip deformations.
Additional Manufacturer Narrative
Visual inspection was performed and confirmed tip rotational deformation.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, and one similar complaint was identified.Surgical technique guide was reviewed: screw insertion: insert the smartlock bone screws through the plate using the size 10 tapered driver and tighten the bone screw until it begins to engage the plate.The size 10 tapered driver has a tapered, self-holding tip (stab and grab) to aid in insertion of the smartlock screws.Final tightening: after all the smartlock bone screws have been secured, utilize the torque limiting handle in conjunction with the torque limiting hexalobe shaft for final tightening of the bone screws.The torque limiting screwdriver is designed to provide a locking torque of 20 in-lbs (2.3 nm) and help ensure the smartlock technology is fully engaged and not over tightened.The anti-torque instrument is available for both pyrenees constrained and translational.This instrument docks onto the plate and is used as an anti-torque device when final tightening.It was reported that the screws were inserted at a normal angle but slightly more than normal torque was applied.The patient had normal bone.Rotational deformation observed indicates excessive torque was applied to the driver.The most likely cause of the reported event was determined to be due to excessive torque applied during screw insertion.It was reported that event occurred during screw insertion.The tapered driver should be used for screw insertion.Non-tapered torque driver should be used for final tightening with the torque limiting handle.
Event or Problem Description
T was reported that the tips of 2 pyrenees non-tapered torque drivers stripped and another one broke intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.This report will capture the first of two tip deformations.